Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 11, 2021, 6:12 AM CDT for Adair County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 11, 2021, 6:30 AM CDT
- In force
- 18 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 30
County Adair County, MO
The radar
The Des Moines radar (KDMX), 212 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.4
The text
As transmitted.
691
WWUS83 KEAX 111112
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Wed Aug 11 2021
MOZ017-111130-
Adair MO-
612 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Adair
County through 630 AM CDT...
At 612 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brashear, or 10 miles northeast of La Plata, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brashear and Gibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4003 9239 4004 9243 4020 9251 4027 9235
4004 9235
TIME...MOT...LOC 1112Z 248DEG 16KT 4015 9238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:32 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 3:32 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
332 AM CDT Wed Aug 11 2021
.Discussion...
Issued at 332 AM CDT WED AUG 11 2021
Message of the Day:
- An Excessive Heat Warning remains in effect through Thursday for
the KC Metro for multiple days of heat indices around 105-110
degrees and low temperatures around 80 degrees. The Heat Advisory
remains in effect through Thursday for the rest of the area for heat
indices between 100-110 degrees and low temperatures in the mid to
upper 70s.
- A line of storms is expected to move through areas north of I-70
this evening into the overnight hours. Parts of the line may become
strong to severe storms. The main concerns are winds up to 60 mph
and moderate to heavy rainfall that could lead to some localized
flash flooding.
Discussion:
Overall, there has been very little change to the pattern. At the
surface, we remain in the warm sector ahead of a developing low,
while aloft we remain on the southern periphery of low pressure
moving through northern Canada. This keeps the heat and humidity
around for today and tomorrow. In the KC Metro, an Excessive Heat
Warning remains in effect through Thursday. High temperatures in the
upper 90s are expected both days with heat indices between 105-110.
Low temperatures are forecast to be around 80 degrees. For the rest
of the forecast area, the Heat Advisory remains in effect for highs
in the low to upper 90s are forecast and heat indices between 100-
110. Low temperatures will be in the mid to upper 70s. This stretch
of dangerous heat and humidity comes to an end Friday when a cold
front finally moves through the region. High temperatures Friday
through early next week are forecast to be in the 80s with heat
indices in the upper 80s to near 90. Lows will be in the 60s.
As for storm chances, this morning there is a slight chance for a
couple of isolated storms to develop along or north of I-70 where
there will be a very subtle shortwave trough moving overhead. The
LLJ is strong this morning as well helping provide lift, with a
little moisture convergence. However, soundings display a weak cap
which is a limiting factor. Confidence is low for storm development,
but it can't be ruled out. If a storm does develop, it could produce
strong to severe wind gusts.
Better storm chances come late this afternoon and evening when a
cold front slowly moves into northern MO/KS. The LLJ will start
strengthening and nosing into this area around the same time with
enhanced vorticity aloft. We definitely won't be lacking in CAPE
(4000-5000 J/kg) and deep layer shear will be around 25 kts, so
parts of this line may become strong to severe, with wind gusts up
to 60 mph being the main concern. PWATs between 1.5-2 inches means
storms will be efficient, so localized flash flooding is also
possible. The front will stall in northern MO/KS overnight and
storm chances will gradually decrease as we approach sunrise and
the LLJ weakens.
Thursday we should see a break from storm chances in the morning,
but the cold front is expected to finally move through the area
starting Thursday afternoon through Friday. This will be the focal
for storm development Thursday afternoon through Friday morning.
Instability will be high once again (4000-5000 J/kg) with enough
shear (25 kts) for strong to severe storms to develop. Wind gusts up
to 60 mph will again the be main concern as well as moderate to
heavy rain. Storms are expected to be widely scattered, so this is
the best chance for rain for everyone this week.
This front will move through the region Friday, but there is some
disagreement on how far south it will get. Most mid to long range
models have the front moving far enough south that high pressure
will move over most of our area. The GFS though only wants to move
the front to about our southern forecast area border. If this
occurs, higher storm chances will linger into the weekend with
slightly warmer temperatures. Have sided with the majority for
now, but slight chances for storms will continue to exist into the
weekend for our far southern counties given that no solution has
the boundary moving much further than southern KS/MO.
The surface high pressure will take its time moving east, so not
much of a pattern change is expected through early next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1147 PM CDT TUE AUG 10 2021
VFR conds are expected thru the TAF pd with bkn high clouds thru
12Z giving way to sct mid-lvl clouds thru 00Z. Aft 00Z sct-bkn
clouds around 6kft are expected with the chc for VCTS at STJ.
Otrw...SSW winds around 10kts overnight will increase to 10 to
15kts aft 12Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT Thursday for KSZ025-057-060-102.
Excessive Heat Warning until 8 PM CDT Thursday for KSZ103>105.
MO...Heat Advisory until 8 PM CDT Thursday for MOZ001>008-011>017-
020>025-030>033-038>040-043>046-053-054.
Excessive Heat Warning until 8 PM CDT Thursday for MOZ028-029-
037.
&&
Discussion...Atkins
Aviation...73Hazardous weather outlook, Aug 11, 5:13 AM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CDT Wed Aug 11 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CDT Wed Aug 11 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few isolated storms are possible this morning mainly along and north of I-70. These storms could become strong to severe with large hail, winds up to 60 mph, and heavy rainfall. An excessive heat warning remains in effect for the KC metro today and tomorrow for heat indices between 105-110 degrees and low temperatures around 80 degrees. A heat advisory remains in effect for the rest of the area for heat indices between 100-110 degrees and low temperatures in the mid to upper 70s. Storms are expected this evening into tomorrow morning, mainly north of I-70. Strong to severe storms are possible with strong winds, hail, and heavy downpours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The hot and humid weather continues for Thursday. The dangerous heat finally ends Friday. Widely scattered storms are expected Thursday evening through Friday morning. Strong to severe storms are possible with strong winds, hail, and heavy downpours being the main concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 11, 4:22 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
422 AM CDT Wed Aug 11 2021
MOZ024-025-111000-
Macon MO-Linn MO-
422 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of eastern Linn and
northwestern Macon Counties through 500 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Bucklin to near Brookfield.
Movement was east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, Elmer, Ethel, South
Gifford, New Boston and Saint Catherine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3989 9257 3971 9272 3971 9319 4002 9293
4004 9273 4004 9252
TIME...MOT...LOC 0921Z 256DEG 19KT 3991 9285 3976 9302
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KurtzSpecial weather statement, Aug 11, 4:49 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
449 AM CDT Wed Aug 11 2021
MOZ017-024-025-111030-
Macon MO-Adair MO-Linn MO-
449 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southeastern Adair,
southeastern Linn and northern Macon Counties through 530 AM CDT...
At 449 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of La Plata to 14 miles north of
Marceline to near Bucklin. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Macon, Brookfield, La Plata, Bucklin, Atlanta, Callao, Brashear, New
Cambria, Gibbs, Millard, Elmer, Ethel, South Gifford, Kirksville
Regional, New Boston and Saint Catherine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3976 9248 3975 9313 3992 9301 4007 9281
4020 9235 3995 9234
TIME...MOT...LOC 0949Z 244DEG 15KT 3997 9272 3991 9284 3984 9295
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KurtzSpecial weather statement, Aug 11, 5:41 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
541 AM CDT Wed Aug 11 2021
MOZ017-025-111130-
Macon MO-Adair MO-
541 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Adair
and northern Macon Counties through 630 AM CDT...
At 541 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Callao, or 13 miles southwest of La Plata, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Plata, Atlanta, Elmer and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3980 9274 3995 9279 4010 9235 4008 9234
3995 9235 3995 9229 3985 9229
TIME...MOT...LOC 1041Z 254DEG 22KT 3990 9270
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurtzSpecial weather statement, Aug 11, 6:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Wed Aug 11 2021
MOZ017-111130-
Adair MO-
612 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Adair
County through 630 AM CDT...
At 612 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brashear, or 10 miles northeast of La Plata, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brashear and Gibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4003 9239 4004 9243 4020 9251 4027 9235
4004 9235
TIME...MOT...LOC 1112Z 248DEG 16KT 4015 9238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:22 AM CDT | Special Weather Statement | EAX | Linn | 38 min |
| Aug 11, 4:49 AM CDT | Special Weather Statement | EAX | Macon | 41 min |
| Aug 11, 4:59 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 46 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | EAX | Macon | 49 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.